T Nation

Wavey Hair -- Now?

Something veeeeery weird has been happening to me over the past 6 months or so. I’m 30 years old and have always, ALWAYS had THE straightest hair on the face of the planet. Straight as an arrow. ALWAYS. In the past few months, though, it’s started to get WAVY! Not all of it, but certain portions of it. It’s not that I have anything against people with wavy hair, but it’s completely unexpected, and the waves just happen to be in places that make it kind of difficult to manage.

I had been on a 6-month
Accutane cycle, which ended in mid-January, and the waviness probably started in the latter few months of that cycle. I don’t know if the Accutane could be a contributor. Also, on and off over the past several months, I had been using Alpha Male and, more recently, TRIBEX and RED KAT together. Could this elevation of testosterone (or something related) be the cause of it? Does anyone know why my hair might change texture at age 30?? Thanks ahead of time!

[quote]Damici wrote:
Something veeeeery weird has been happening to me over the past 6 months or so. I’m 30 years old and have always, ALWAYS had THE straightest hair on the face of the planet. Straight as an arrow. ALWAYS. In the past few months, though, it’s started to get WAVY! Not all of it, but certain portions of it. It’s not that I have anything against people with wavy hair, but it’s completely unexpected, and the waves just happen to be in places that make it kind of difficult to manage.

I had been on a 6-month
Accutane cycle, which ended in mid-January, and the waviness probably started in the latter few months of that cycle. I don’t know if the Accutane could be a contributor. Also, on and off over the past several months, I had been using Alpha Male and, more recently, TRIBEX and RED KAT together. Could this elevation of testosterone (or something related) be the cause of it? Does anyone know why my hair might change texture at age 30?? Thanks ahead of time![/quote]

Damici,

It’s the isotretinoin (Accutane), no doubt. This exact side effect, although rather rare, has been reported with Accutane. In at least one case, it took approximately 6 months for the hair to return to normal upon cessation of use.

That has to be one of the wierdest side effects I’ve ever heard of.

just cut your hair like the most current powerful image…no worries!!!

J

Wow! Weird. Thanks Cy. I don’t remember hearing THAT as a possible side effect. Is there any chance that it’s permanent??

[quote]Damici wrote:
Wow! Weird. Thanks Cy. I don’t remember hearing THAT as a possible side effect. Is there any chance that it’s permanent??[/quote]

Well, because it’s rather rare, you’re forced to draw upon a smaller number of case studies. In those that I have seen, however, it wasn’t permanent. I wouldn’t suspect it to be a permanent side effect either.

I’ve had the exact same thing happen to me with Accutane. My hair has always been straight and then it got wavy after using Accutane. The period immediately before and after using accutane I had long hair so it was very noticeable.

Actually with me, my hair is still a little wavy and I used accutane 4 years ago. But it’s not as wavy as before.

Is there anything that stuff DOESN"T mess with?

What can I say? It certainly works…